MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number CFS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon the completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic nephrectomy.Event description: the tip of the cannula fractured and fragmented inside the patient during a lap nephrectomy case with [name].He is unaware of the exact point in the procedure when it fractured but noticed it around midway through, as he was mobilizing the kidney.The fragment was recovered from inside the patient and matched the defect on the cannula, there was no reported harm done to the patient.He noted that he usually uses the 12x100mm advanced fixation trocar however he used 11x100 z-thread as that is what was given to him during the procedure.Additional information received from applied team member via email on (b)(6) 2018: the surgeon seemed to think it was a threaded trocar but going back to the theatres to have a look at it, i noticed that it's definitely a 11x100 kii sleeve advanced fixation mod.Cfs12.Type of intervention: ni.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a green fragment.Visual inspection confirmed the complainant's experience of a fractured cannula tip.The fragment completed the missing portion on the cannula tip.Testing was performed on the event unit, and the balloon was found to be leaking.Based on the condition of the returned unit and the description of the event, it is likely that the cannula tip fracture was caused by force applied at the cannula tip by an instrument that was inserted through the trocar during the procedure.Engineering determined that the balloon leakage was caused by the damaged cannula tip.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible device and/or process enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7347380
Report Number2027111-2018-00110
Device Sequence Number785487
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)200420(30)01(10)1294928
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/20/2020
Device Model NumberCFS12
Device Catalogue Number101245401
Device Lot Number1294928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1